GERD Home > Pepcid AC and No Erection
Is there a link between Pepcid AC and no erection? While some men reported sexual side effects in studies conducted on the prescription version of the drug, other men not taking Pepcid AC also reported sexual side effects, including erectile dysfunction. Therefore, it is difficult to know if Pepcid AC causes no erection or if this is caused by other factors.
As with all medicines, side effects are possible with Pepcid AC® (famotidine). In clinical studies conducted prior to the approval of the prescription version of Pepcid AC, a few sexual side effects were reported. These side effects included impotence (also known as erectile dysfunction or ED).
Impotence is usually defined as a total inability to achieve erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection that is firm enough for sexual intercourse.
In studies of the prescription version (Pepcid®), there were reports of impotence in men taking the drug. However, a similar percentage of men not taking Pepcid also reported impotence. Therefore, it appears unlikely that Pepcid AC causes no erection.
It is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Pepcid AC. Also, if sexual side effects such as impotence do occur, it is difficult to know whether these problems are caused by another condition or by Pepcid AC.
If you develop any sexual side effects while taking Pepcid AC, such as no erection, talk with your healthcare provider. He or she may be able to recommend various treatment options, such as an erectile dysfunction medication. Depending on how severe your sexual side effects are, your healthcare provider may also recommend that you adjust your Pepcid AC dosage or try another medicine to treat your condition.